I HAVE BEEN OFF MY DEPO SHOT SINCE JANUARY...I GOT MY SHOT IN OCTOBER AND WAS DUE FOR MY 2ND SHOT IN JAN...I GOTTEN OFF THE SHOT BECAUSE IVE BEEN ON IT FOR A LIL OVER 2 YEARS OFF AND ON...I HAVENT GOTTEN MY CYCLE YET..BUT MY BOYFRIEND AND I HAD UNPROTECTED SEX THIS PAST WEEKEND...MY QUESTION IS COULD I BE PREGNANT? I KNOW ITS A LIL EARLY TO TELL BUT IM SO C ONFUSED RIGHT NOW
Actually, it is very difficult to predict whether you have post depot shot amenorrhea or absence of periods, or if you are pregnant. Ovulation returns anytime about 1-6 months after stopping the shot. Also though appearance of periods is not related to ovulation, this too may appear any time within 6 months after stopping the shot.
Hence to avoid confusion, it is best to consult your gynecologist and test for pregnancy now, and about two weeks later. If this is negative, then go for an alternative method of contraception. Use barrier contraceptives until you start something else. Please discuss with your gynecologist. Hope this helps. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.